Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The depth of the Jacobian ring of a homogeneous polynomial in three variables

Author: Aron Simis
Journal: Proc. Amer. Math. Soc. 134 (2006), 1591-1598
MSC (2000): Primary 13C14, 13C15, 13H10, 13D02, 13D40, 13H15; Secondary 12E05, 14B05, 14H50
Published electronically: December 2, 2005
MathSciNet review: 2204268
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The question as to whether the Jacobian ideal of an irreducible projective plane curve always admits an irrelevant component has been going around for some years. One shows that a curve will satisfy this if it has only ordinary nodes or cusps, while an example is given of a family of sextic curves whose respective Jacobian ideals are saturated. The connection between this problem and the theory of homogeneous free divisors in three variables is also pointed out, so the example gives a family of Koszul-free divisors.

References [Enhancements On Off] (What's this?)

  • 1. D. Bayer and M. Stillman, Macaulay: a computer algebra system for algebraic geometry, Macaulay version 3.0 1994 (Macaulay for Windows by Bernd Johannes Wuebben, 1996).
  • 2. David Eisenbud, Commutative algebra, Graduate Texts in Mathematics, vol. 150, Springer-Verlag, New York, 1995. With a view toward algebraic geometry. MR 1322960
  • 3. Francisco Calderón-Moreno and Luis Narváez-Macarro, The module 𝒟𝒻^{𝓈} for locally quasi-homogeneous free divisors, Compositio Math. 134 (2002), no. 1, 59–74. MR 1931962,
  • 4. C. G. Gibson, Elementary geometry of algebraic curves: an undergraduate introduction, Cambridge University Press, Cambridge, 1998. MR 1663524
  • 5. J. Herzog, A. Simis, and W. Vasconcelos, Koszul homology and blowing-up rings, in COMMUTATIVE ALGEBRA, Proceedings: Trento 1981 (S. Greco and G. valla, Eds.), Lecture Notes in Pure and Applied Mathematics 84, Marcel-Dekker, New York, 1983, pp. 79-169.MR 0686942 (84k:13015)
  • 6. K. Saito, Theory of logarithmic differential forms and logarithmic vector fields, J. Fac. Sci. Univ. Tokyo Sect. 1A Math. 27 (1980), 265-291. MR 0586450 (83h:32023)
  • 7. A. Simis, Differential idealizers and algebraic free divisors, in COMMUTATIVE ALGEBRA WITH A FOCUS ON GEOMETRIC AND HOMOLOGICAL ASPECTS, Proceedings of Sevilla, June 18-21, 2003 and Lisbon, June 23-27, 2003, Lecture Notes in Pure and Applied Mathematics, Marcel Dekker, vol. 244, 2005, pp. 211-226.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13C14, 13C15, 13H10, 13D02, 13D40, 13H15, 12E05, 14B05, 14H50

Retrieve articles in all journals with MSC (2000): 13C14, 13C15, 13H10, 13D02, 13D40, 13H15, 12E05, 14B05, 14H50

Additional Information

Aron Simis
Affiliation: Departamento de Matemática, CCEN, Universidade Federal de Pernambuco, Cidade Universitária, 50740-540 Recife, PE, Brazil

Received by editor(s): October 18, 2004
Received by editor(s) in revised form: January 6, 2005
Published electronically: December 2, 2005
Additional Notes: The author was partially supported by a CNPq grant and the Brazil–France Cooperation in Mathematics.
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society